Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 10, 2015, 9:47 PM MDT for Kimball County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2015, 9:47 PM MDT (03:47 UTC)
- Expired
- Aug 11, 2015, 12:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 9:54 PM MDT | FLASH FLOOD | Kimball, NE | MANY STREETS IN KIMBALL UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WGUS55 KCYS 110347 FFWCYS NEC105-110645- /O.NEW.KCYS.FF.W.0020.150811T0347Z-150811T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 947 PM MDT MON AUG 10 2015 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1245 AM MDT * AT 947 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KIMBALL...DIX AND KIMBALL AIRPORT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 18 AND 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4130 10345 4111 10343 4115 10372 4127 10372 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:44 PM MDT, 3 minutes earlier.
Area forecast discussion, Aug 10, 9:44 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 944 PM MDT MON AUG 10 2015 .UPDATE... ISSUED AT 938 PM MDT MON AUG 10 2015 GRIDDED FORECASTS UPDATED TO ADJUST POPS THE REST OF THIS EVENING FOR SHOWERS AND THUNDERSTORMS OVER KIMBALL COUNTY NEBRASKA AND A FEW SHOWERS OVER WESTERN NEBRASKA. EXPECT THESE SHOWERS TO BE OVER BY MIDNIGHT. LATEST 00Z NAM AND HRRR INDICATING LOW CLOUDS AND FOG ALONG THE SOUTHERN LARAMIE RANGE FROM CHEYENNE TO PINE BLUFFS AND OVER THE SUMMIT LATER TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 242 PM MDT MON AUG 10 2015 WE ARE STARTING TO SEE A FEW BUILDUPS ACROSS THE SOUTHERN LARAMIE RANGE IN WYOMING AS WELL AS IN A ZONE OF DIFFERENTIAL HEATING ON THE NORTH SIDE OF THE NORTH PLATTE RIVER VALLEY ACROSS THE NEBRASKA PANHANDLE NORTH OF SCOTTSBLUFF. DONT THINK MOST STORMS WILL GET OVERLY ROWDY THIS AFTERNOON AND EVENING...ALTHOUGH WITH SBCAPES RUNNING IN THE 1200-1600 J/KG RANGE OVER THE PANHANDLE WE COULD SEE A FEW STRONGER UPDRAFTS TO SUPPORT ISOLATED STRONG/BRIEFLY MARGINALLY SEVERE STORMS...ALTHOUGH TYPICAL OF AUGUST MIDLEVELS ARE FAIRLY WARM. MOST OF THE CONVECTION IS EXPECTED TO FIRE ALONG AND JUST EAST OF THE LARAMIE RANGE THIS AFTERNOON WITH ISOLATED STORMS EXPECTED THROUGH MID EVENING OVER THE PANHANDLE. RATHER AMPLIFIED UPPER RIDGE EXTENDS NORTH ACROSS THE CENTRAL AND NORTHERN ROCKIES WITH OUR FORECAST AREA SEEING A GRADUAL INCREASE IN MIDLEVEL MOISTURE FROM THE SOUTHWEST THROUGH MID WEEK. WILL SEE SCATTERED STORMS TOMORROW AFTERNOON FIRE OVER THE SIERRA MADRE, SNOWY AND SOUTHERN LARAMIE RANGE WITH ISOLATED STORMS EAST ONTO THE PLAINS. BOTH THE GFS AND THE NAM SUPPORT THE NOTION OF A SHORTWAVE RIDING NORTHEAST ACROSS OUR AREA WEDNESDAY AND THAT WILL SUPPORT AN INCREASE IN POPS FOR WEDNESDAY AFTERNOON...ESPECIALLY OUT WEST ALONG AND WEST OF THE LARAMIE RANGE WITH ISOLATED POPS FARTHER EAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 242 PM MDT MON AUG 10 2015 FAIRLY STAGNANT PATTERN EXPECTED ACROSS THE CWA WEDS NIGHT INTO SATURDAY WITH A LARGE UPPER RIDGE HOLDING ACROSS THE REGION ATOP AN UPPER HIGH THAT WILL DRIFT SLOWLY WESTWARD ACROSS THE SOUTHERN ROCKY MTNS. TEMPS QUITE WARM THURSDAY THROUGH SATURDAY UNDER A MID LEVEL THERMAL RIDGE WITH 700MB TEMPS WARMING TO ABOUT 14-16C. THIS WILL ALLOW TEMPS TO WARM INTO THE 90S OVER LOWER ELEVATIONS. WEAK IMPULSES WILL DRIFT THROUGH THE UPPER RIDGE AND ACROSS THE REGION AND SHOULD SET OFF ISOLATED CONVECTION FROM TIME TO TIME. INDIVIDUAL WAVES HARD TO TIME SO TAILORED POPS TO FIT WHAT SEEMED TO BE THE BETTER CHANCES. SOME CHANGES MAY ARRIVE IN THE SUNDAY/MONDAY TIME PERIOD AS AN UPPER SHORTWAVE MOVES ACROSS SRN CANADA. THIS SHOULD PUSH A COOL FRONT ACROSS THE CWA EARLY SUNDAY BEFORE WASHING BACK OUT EAST MONDAY. PCPN CHANCE STILL NOT TOO IMPRESSIVE HOWEVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 439 PM MDT MON AUG 10 2015 THERE IS THE POSSIBILITY OF LOWER FLIGHT CONDITIONS FOR SOME AIRPORTS IN THE SOUTHERN PANHANDLE AND HERE AT CHEYENNE. LATEST ALTERNATIVE HRRR AND SREF GUIDANCE IS SHOWING KSNY...KCYS AND POSSIBLY KBFF GOING DOWN IN FOG AND STRATUS AFTER 09Z OR SO TUESDAY MORNING. WILL TRY TO NARROW DOWN TIMING AND AIRPORTS ON THE 06Z TAFS. BEST CHANCES LOOK TO BE HERE AT KCYS OVERNIGHT. SOUTHEAST UPSLOPING WINDS TO CONTINUE THROUGH LATE MORNING TUESDAY BEFORE TURNING MORE WESTERLY. && .FIRE WEATHER... ISSUED AT 242 PM MDT MON AUG 10 2015 STILL EXPECTING NO MAJOR FIRE WEATHER CONCERNS THROUGH AT LEAST WEDNESDAY WITH WIND GUSTS (AWAY FROM THUNDERSTORMS) EXPECTED TO REMAIN BELOW 25 MPH AND HUMIDITIES AT OR ABOVE 20 PERCENT FOR MOST LOCATIONS. WE WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MID WEEK IN THE AFTERNOON AND EARLY EVENING HOURS...WITH THE MAIN THREATS FROM THESE BEING CLOUD TO GROUND LIGHTNING AND GUSTY/ERRATIC WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...JG LONG TERM...RE AVIATION...GCC FIRE WEATHER...JG
Hazardous weather outlook, Aug 10, 4:37 AM MDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT MON AUG 10 2015 WYZ101>119-111045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 437 AM MDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ACROSS MOST OF SOUTHEAST WYOMING THROUGH THE WEEK AND INTO NEXT WEEKEND. THUNDERSTORMS WILL BE MORE LIKELY FROM LATE IN THE AFTERNOON THROUGH MID EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-111045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 437 AM MDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ACROSS WESTERN NEBRASKA THROUGH THE WEEK AND INTO NEXT WEEKEND. THUNDERSTORMS WILL BE MORE LIKELY IN THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Aug 10, 7:54 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 754 PM MDT MON AUG 10 2015 NEZ020-054-110245- KIMBALL NE-BANNER NE- 754 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIMBALL AND SOUTH CENTRAL BANNER COUNTIES UNTIL 845 PM MDT... AT 753 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HARRISBURG...OR 15 MILES NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL KIMBALL AND SOUTH CENTRAL BANNER COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4147 10388 4152 10374 4138 10351 4125 10387 TIME...MOT...LOC 0153Z 331DEG 12KT 4143 10379 RUBIN
Local storm report, Aug 10, 8:16 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD 11 NW KIMBALL 41.35N 103.81W
08/10/2015 KIMBALL NE LAW ENFORCEMENT
DEPUTY OBSERVED TWO FUNNEL CLOUDS WITH ROTATING WALL
CLOUD. FUNNEL CLOUDS HAVE SINCE LFTED BACK INTO WALL
CLOUD.
&&
GCLAYCOMLocal storm report, Aug 10, 8:26 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 12 WNW HARRISBURG 41.62N 103.95W
08/10/2015 E0.25 INCH BANNER NE CO-OP OBSERVER
RAIN 1.53 INCHES AND A FEW PEA SIZE HAIL.
&&
DDEALLocal storm report, Aug 10, 8:28 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FUNNEL CLOUD 8 NW KIMBALL 41.31N 103.77W
08/10/2015 KIMBALL NE LAW ENFORCEMENT
TWO MORE FUNNELS WERE OBSERVED. FUNNEL CLOUDS WENT BACK
UP INTO WALL CLOUD.
&&
GCLAYCOMSpecial weather statement, Aug 10, 9:02 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MDT MON AUG 10 2015 NEZ054-110345- KIMBALL NE- 902 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 945 PM MDT... AT 902 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OLIVER RESERVOIR...OR 7 MILES WEST OF KIMBALL. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLIVER RESERVOIR AND OLIVER CAMPGROUND. LAT...LON 4128 10387 4131 10378 4123 10370 4119 10384 TIME...MOT...LOC 0302Z 160DEG 4KT 4126 10380 RUBIN
Special weather statement, Aug 10, 9:04 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 904 PM MDT MON AUG 10 2015 NEZ054-110345- KIMBALL NE- 904 PM MDT MON AUG 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL 945 PM MDT... AT 904 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIMBALL...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIMBALL AND DIX. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND 33. LAT...LON 4124 10366 4132 10353 4124 10339 4110 10359 TIME...MOT...LOC 0304Z 317DEG 7KT 4124 10358 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:48 PM MDT | Special Weather Statement | CYS | Banner | 42 min |
| Aug 10, 7:54 PM MDT | Special Weather Statement | CYS | Banner | 51 min |
| Aug 10, 8:01 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 59 min |
| Aug 10, 9:02 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Aug 10, 9:04 PM MDT | Special Weather Statement | CYS | Kimball | 41 min |
| Aug 10, 10:42 PM MDT | Special Weather Statement | CYS | Kimball | 48 min |
| Aug 11, 12:38 AM MDT | Flash Flood Warning | CYS | Cheyenne, Kimball | 7 hr |
| Aug 11, 1:57 AM MDT | Flash Flood Warning | CYS | Cheyenne | 6 hr |
| Aug 11, 7:51 AM MDT | Areal Flood Warning | CYS | Kimball | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.